Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 6, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 6, 2017, 4:04 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2017, 4:04 PM EST (21:04 UTC)
- Expired
- Feb 7, 2017, 4:22 AM EST
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
682 WHUS72 KKEY 062104 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 404 PM EST MON FEB 6 2017 GMZ054-055-074-075-070330- /O.NEW.KKEY.SC.Y.0006.170206T2104Z-170207T0400Z/ STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 404 PM EST MON FEB 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE LOWER STRAITS OF FLORIDA...FROM THE WEST END OF THE SEVEN MILE BRIDGE TO WEST OF DRY TORTUGAS. * WINDS...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED ACROSS THE LOWER STRAITS OF FLORIDA TONIGHT. * WAVES/SEAS...SEAS UP TO SEVEN FEET ARE EXPECTED IN THE GULF STREAM SOUTH OF KEY WEST...THE MARQUESAS KEYS...AND DRY TORTUGAS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
2 follow-up statements
870 WHUS72 KKEY 070254 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 954 PM EST MON FEB 6 2017 GMZ052-053-072-073-071000- /O.EXB.KKEY.SC.Y.0006.000000T0000Z-170207T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 954 PM EST MON FEB 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT OVERNIGHT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN NOW EFFECT. * WINDS...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED ACROSS EASTERN AND MIDDLE STRAITS OF FLORIDA OVERNIGHT. * WAVES/SEAS...SEAS UP TO SEVEN FEET ARE EXPECTED IN THE GULF STREAM SOUTH OF CARYS FORT REEF LIGHT...ALLIGATOR REEF LIGHT...AND SOMBRERO KEY LIGHT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ054-055-074-075-071000- /O.EXT.KKEY.SC.Y.0006.000000T0000Z-170207T1000Z/ STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 954 PM EST MON FEB 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT OVERNIGHT... * WINDS...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS CONTINUE ACROSS THE WESTERN STRAITS OF FLORIDA OVERNIGHT. * WAVES/SEAS...SEAS UP TO SEVEN FEET ARE EXPECTED IN THE GULF STREAM SOUTH OF KEY WEST...THE MARQUESAS KEYS...AND DRY TORTUGAS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ FUTTERMAN
467 WHUS72 KKEY 070922 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 422 AM EST TUE FEB 7 2017 GMZ052>055-072>075-071030- /O.CAN.KKEY.SC.Y.0006.000000T0000Z-170207T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 422 AM EST TUE FEB 7 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 4:04 PM EST, 0 minutes earlier.
Area forecast discussion, Feb 6, 4:04 PM EST, 0 minutes before
Area Forecast Discussion National Weather Service Key West FL 404 PM EST Mon Feb 6 2017 .DISCUSSION... Key West Doppler radar base reflectivity data have shown a slow- moving, persistent area of showers, some heavy, drifting northwestward across the Straits of Florida, Florida Reefs, and Hawk Channel adjacent to the lower Florida Keys. In fact areas of rain now are approaching Sugarloaf Key, Cudjoe Key, and Little Palm Island. The showers apparently are associated with a mesoscale wind surge and low-level moisture maximum. Surrounding areas look convectively suppressed per satellite images. In any case, we have increased evening sky cover and rain chances for lower Keys communities. Please consult Short Term Forecasts for details on timing and impacts from these showers. The overall large-scale weather pattern is similar to this morning and yesterday, with nearly zonal flow at upper levels prevailing over most of the continental United States and weak ridging over the Gulf basin and Florida Peninsula. At the surface, a high pressure ridge extends from the western North Atlantic to the western Gulf basin. After tonight, this ridge should move slowly southward toward the Florida Keys. Thereafter, forecast confidence is slowly increasing with respect to a brief cooldown associated with a frontal passage sometime between Thursday late afternoon and Friday early morning. We should be able to hone in on an accurate temperature forecast during the forecast cycles spanning the next few days. The front will have basically no upper-level support, with both deep moisture and large-scale forcing for ascent missing. In fact, the best rain chances over the next seven days really are in the next six hours with the aforementioned mesoscale disturbance. && .MARINE... A Small Craft Advisory will be going into effect shortly for the lower Straits of Florida, from the west end of the Seven Mile Bridge to west of Dry Tortugas. In these zones, we expect east to southeast winds near 20 knots and significant wave heights up to seven feet in the Florida Current/Gulf Stream (the core of which is approaching 4 knots in the lower Straits). A high pressure ridge extending from the western North Atlantic to the Texas coast will move slowly southward from tonight through Wednesday night. As a result, northeast to east breezes will turn east to southeast and gradually diminish. A developing trough and cold front likely will move across the Florida Keys and adjacent coastal waters Thursday night, with a period of strong breezes looking increasingly likely from Thursday night through Friday night. && .AVIATION... Scattered showers will approach the KEYW Int'l terminal thru 24 Zulu. Brief mvfr/ifr cigs and/or vis will be likely when these showers reach the airfield. VFR conditions at KMTH thru 24 Zulu. Thereafter, VFR conditions will prevail at both EYW and MTH terminals thru 12 Zulu with winds from 100 degrees aoa 7-10 knots. && .PRELIMINARY POINT TEMPS/POPS... Key West 72 81 71 81 / 20 20 10 - Marathon 73 83 73 83 / 20 20 10 - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory in effect for GMZ054-GMZ055-GMZ074-GMZ075. && Public/Marine/Fire...Kasper Aviation/Nowcasts....KN/DAF Data Collection......Vickery Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 6, 5:39 AM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 539 AM EST MON FEB 6 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-071045- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 539 AM EST MON FEB 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR MONDAY THROUGH THURSDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE ATLANTIC FRIDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE GULF OF MEXICO AND ATLANTIC FRIDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MCLOVIN
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.